Anti-Depressant Withdrawal: I’m Officially Off Wellbutrin & Damn, I Finally Feel Better

I was sick of waking up in a panic. Except now, it wasn't just in the mornings or at night —it was all. damn. day. 48 hours after my doctor increased my daily dose of an anti-depressant, Wellbutrin, it seemed that this overwhelming sense of impending doom consumed me. In a previous post, I discussed, my experience with some pretty scary anti-depressant side effects. I thought, isn't this shit supposed to make me feel better? And that's just it —it was making me worse. So I did what any millennial in this type of situation would do —I researched those effects. Per my Google search, I better call the psychiatrist prescribing me these meds. He was nice, supportive and sorry I had such a bad encounter. After the conversation, I learned the side effects were, in fact, outweighing any positive leeway Wellbutrin could do for my depression. I was a little bummed. TBH, I still am. Because I thought the increase was really going to help. But no. No way, Jose. So I went back to my original dose and, "We’ll go from there," he said. A part of me felt like I was taking a few steps in the wrong direction. But I’m trying to remember that sometimes, going back is exactly what we need to move forward. So I did just that. But then, other weird things started to happen. And I call the doc again. At this point, he agreed, the side effects I was now experiencing were not your standard dry mouth. He wanted to see how I'd feel if I stopped the meds completely. Because what I haven't mentioned are two new symptoms —a few somethings my doctor said were indications of a bigger issue. Because now, I was having difficulty swallowing and breathing, which was scary AF. I mean, that shit was serious enough to warrant a discontinuation. So that's exactly what I did. And here's why. Here's what happened next.

Type One Diabetes, Low Blood Sugar, and Apple Juice: The Night I Had To Force-Feed Myself Back To Life

I'm a type one diabetic. So every single morning, (heck, every single day, multiple times a day) —I take something called insulin. Most people have the luxury of making it naturally. But not me. I have to physically inject myself with it because the beta cells in my body stopped working with my pancreas to make it on its own. It's crazy because too much can kill me, just enough keeps me alive —but not enough, and I'm dead. Not to be so blunt, but, it's true. What's even crazier, is that somedays I can do the exact same thing I did the day before but my body won't always react the same way. That's what happened last night. And let me tell you, I'm exhausted. I'm exhausted because yesterday my blood sugar dropped dangerously low. I went from 159 to 40. Do you know what that means? In case you don't, I'm about to break it down. This is what you need to know.